Alert archive / Louisiana / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 98, NWS New Orleans, LA

May 26, 2011Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana

NWS New Orleans, LA issued this severe thunderstorm warning at May 26, 2011, 8:42 PM CDT for Jefferson Parish, Orleans Parish, Saint Bernard Parish, Louisiana. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 26, 2011, 8:42 PM CDT (01:42 UTC)
Expired
May 26, 2011, 9:15 PM CDT
In force
33 min
Issued by
NWS New Orleans, LA
Area
Storm-based polygon

Counties Jefferson Parish, LA, Orleans Parish, LA, Saint Bernard Parish, LA

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 1.7 hours before the alert went out and 42 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2011-05-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 655 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2011-05-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 74 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
655 J/kg
Mixed-layer CIN
-128 J/kg
Mixed-layer LCL
1435 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
74 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

083 
WUUS54 KLIX 270142
SVRLIX
LAC051-071-087-270215-
/O.NEW.KLIX.SV.W.0098.110527T0142Z-110527T0215Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEW ORLEANS LA
842 PM CDT THU MAY 26 2011

THE NATIONAL WEATHER SERVICE IN NEW ORLEANS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL JEFFERSON PARISH IN SOUTHEAST LOUISIANA...
  SOUTHWESTERN ORLEANS PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITIES OF...NEW ORLEANS...EAST NEW ORLEANS...
  NORTHWESTERN ST. BERNARD PARISH IN SOUTHEAST LOUISIANA...
  THIS INCLUDES THE CITY OF CHALMETTE...

* UNTIL 915 PM CDT

* AT 838 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
  EAST NEW ORLEANS...AND MOVING SOUTH AT 20 MPH.

* THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL
  AREAS OF THE INDICATED PARISHES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING BUT AWAY FROM WINDOWS.

&&

LAT...LON 2995 9019 3003 9014 3003 9011 3004 9010
      3004 9005 3006 9003 3005 9000 3010 8993
      3009 8989 2990 8989
TIME...MOT...LOC 0142Z 008DEG 15KT 3001 9001

$$
2 follow-up statements
441 
WWUS54 KLIX 270202
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
902 PM CDT THU MAY 26 2011

LAC051-071-087-270215-
/O.CON.KLIX.SV.W.0098.000000T0000Z-110527T0215Z/
ORLEANS LA-JEFFERSON LA-ST. BERNARD LA-
902 PM CDT THU MAY 26 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM CDT
FOR NORTHWESTERN ST. BERNARD...NORTH CENTRAL JEFFERSON AND
SOUTHWESTERN ORLEANS PARISHES...

AT 856 PM CDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.
THIS STORM WAS LOCATED OVER CHALMETTE AND NEW ORLEANS...MOVING SOUTH 
AT 15 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS!

&&

LAT...LON 2995 9019 3003 9014 3003 9011 3004 9010
      3004 9005 3006 9003 3005 9000 3010 8993
      3009 8989 2990 8989
TIME...MOT...LOC 0201Z 008DEG 15KT 2993 9002

$$
938 
WWUS54 KLIX 270218
SVSLIX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
918 PM CDT THU MAY 26 2011

LAC051-071-087-270228-
/O.EXP.KLIX.SV.W.0098.000000T0000Z-110527T0215Z/
ORLEANS LA-JEFFERSON LA-ST. BERNARD LA-
918 PM CDT THU MAY 26 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ST. BERNARD...
NORTH CENTRAL JEFFERSON AND SOUTHWESTERN ORLEANS PARISHES HAS
EXPIRED...

LAT...LON 2995 9019 3003 9014 3003 9011 3004 9010
      3004 9005 3006 9003 3005 9000 3010 8993
      3009 8989 2990 8989
TIME...MOT...LOC 0202Z 008DEG 15KT 2993 9002

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 26, 3:47 PM CDT, 4 hours 55 minutes earlier.

Area forecast discussion, May 26, 3:47 PM CDT, 4 hours 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
347 PM CDT THU MAY 26 2011

.SHORT TERM...
FRONT DEMARCATED WITH RADAR DETECTED LINE OF SHOWERS AND
THUNDERSTORMS GENERALLY FROM HATTIESBURG TO HAMMOND TO LOWER
ATCHAFALAYA BASIN...AND MOVING WITH A SLOW EASTWARD DRIFT. LARGE
STATIONARY CELL OVER JACKSON COUNTY APPEARS TO BE STUCK ON SEA
BREEZE...WITH BACKWARD PROPAGATING VECTOR CHARACTERISTICS AS
LARGER SCALE SHORT-WAVE APPROACHES. RADAR RAINFALL ESTIMATES ARE
LIKELY HAIL CONTAMINATED WITH THAT CELL BUT IS LIKELY IN EXCESS OF
5 INCHES AT THIS TIME. CERTAINLY...THIS IS BENEFICIAL FOR DROUGHT
RELIEF IN JACKSON COUNTY...BUT NOT QUITE LARGE SCALE ENOUGH TO
BENEFIT OTHER COUNTIES/PARISHES. AREAS SOUTH OF THE TIDAL LAKES
HAVE HAD LITTLE CONVECTION AND AMPLE MOISTURE AND INSTABILITY
REMAINS IN PLACE TO BE TAPPED REMAINDER OF THIS AFTERNOON/EVENING.
WILL MAINTAIN SOME POPS THROUGH SUNSET BUT MOST ACTIVITY WILL
LIKELY DISSIPATE SHORTLY THEREAFTER.

.LONG TERM...
MODELS SHOW VERY LARGE SCALE HIGH PRESSURE RIDGE OVER WESTERN
ATLANTIC BUILDING INTO THE GULF STATES THROUGH THE WEEKEND AND
BECOMING ENHANCED BY STRONG RIDGING ALOFT TO SUPPRESS CONVECTIVE
DEVELOPMENT FOR QUITE SOME TIME. LARGE SCALE SUBSIDENCE SHOULD
KEEP TEMPERATURES ABOVE NORMAL FROM SUNDAY THROUGH LATE NEXT WEEK.
WILL MAINTAIN THE 10 PERCENT RAIN CHANCE EACH DAY IN HOPES OF LAKE
AND SEA BREEZE DEVELOPMENTS...BUT THIS MAY BE A REACH.

&&

.AVIATION...
VFR CONDITIONS TO PREVAIL EXCEPT TEMPO LOWER CONDITIONS IN
THUNDERSTORMS THROUGH 01Z FOR TERMINALS EAST OF KMCB-KBTR.

&&

.MARINE...
GENERAL LIGHT TO MODERATE SOUTHEAST FLOW TO BE MAINTAINED THROUGH
THE WEEKEND...BECOMING A LITTLE MORE EASTERLY IN TIME EARLY NEXT
WEEK. A SWELL TRAIN GENERATED THROUGH THE FLORIDA STRAITS MAY
PRODUCE A GROUND SWELL THAT AFFECTS THE OUTER COASTAL WATERS BY
MONDAY.

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  58  88  64  90 /  10   0   0   0
BTR  62  90  68  91 /  10   0   0   0
ASD  64  87  67  88 /  10   0   0   0
MSY  68  87  70  87 /  10   0   0   0
GPT  66  85  68  85 /  20   0   0   0
PQL  65  86  64  86 /  20   0   0   0

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&

24/RR
Hazardous weather outlook, May 26, 7:00 PM CDT, 1 hour 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
700 PM CDT THU MAY 26 2011

GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>040-
046>050-056>070-MSZ068>071-077-080>082-271800-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
TANGIPAHOA-WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
700 PM CDT THU MAY 26 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH THE EVENING HOURS
ACROSS COASTAL AREAS OF SOUTHEAST LOUISIANA AND COASTAL MISSISSIPPI.
THESE THUNDERSTORMS MAY BE SEVERE EARLY THIS EVENING AND PRODUCE
LARGE HAIL...DAMAGING WINDS AND POSSIBLY EVEN A TORNADO.

FLOOD WARNINGS ARE IN EFFECT FOR THE MISSISSIPPI RIVER...AND FOR
SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER TO THE
LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FLOOD WARNINGS WILL REMAIN IN EFFECT FOR THE MISSISSIPPI RIVER
AND FOR SEVERAL POINTS ALONG THE ATCHAFALAYA RIVER. PLEASE REFER
TO THE LATEST FLOOD WARNINGS AND STATEMENTS FOR DETAILS.

OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED.

In the hours before

Local storm report, May 26, 7:29 PM CDT, 1 hour 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
729 PM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             LACOMBE                 30.31N 89.93W
05/26/2011  E1.75 INCH       ST. TAMMANY        LA   BROADCAST MEDIA

&&

PGRIGSBY
Special weather statement, May 26, 7:39 PM CDT, 1 hour 3 minutes before
LAZ060-061-063-068-069-270145-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
739 PM CDT THU MAY 26 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTHEAST AFFECTING ST.
CHARLES PARISH...JEFFERSON PARISH...PLAQUEMINES PARISH...

AT 737 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR MARRERO...OR ABOUT 5 MILES SOUTH
OF MARRERO...MOVING SOUTHEAST AT 25 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...BELLE CHASSE...JEAN LAFITTE...BARATARIA...LAFITTE AND MYRTLE
GROVE

THE PRIMARY THREAT FROM THESE STORMS IS SUB SEVERE HAIL UP TO NICKEL
SIZE. SEEK SHELTER IN A SAFE HOME OR BUILDING UNTIL THESE STORMS HAVE
PASSED.
Local storm report, May 26, 7:55 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE NEW ORLEANS LA
755 PM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 AM     HAIL             DIAMONDHEAD             30.38N 89.37W
05/26/2011  E1.00 INCH       HANCOCK            MS   TRAINED SPOTTER

            SPOTTER REPORTED QUARTER SIZED HAIL IN DIAMONDHEAD.

1155 AM     HAIL             POPLARVILLE             30.84N 89.53W
05/26/2011  M0.75 INCH       PEARL RIVER        MS   LAW ENFORCEMENT

            DIME SIZED HAIL WAS REPORTED BY SHERRIFS OFFICE.

1200 PM     HAIL             BILOXI                  30.42N 88.93W
05/26/2011  M0.75 INCH       HARRISON           MS   COUNTY OFFICIAL

            EMERGENCY MANAGER REPORTS PENNY SIZED HAIL...HARRISON
            COUNTY.

1240 PM     HAIL             2 N WADE                30.67N 88.57W
05/26/2011  E1.75 INCH       JACKSON            MS   TRAINED SPOTTER

            GOLF BALL SIZED HAIL REPORTED ON HIGHWAY 63...COVERED
            ROADWAY AND GRASS...HAIL FELL FROM GEORGE COUNTY LINE
            SOUTH TO THE TOWN OF WADE.

0205 PM     HAIL             10 W SAUCIER            30.64N 89.30W
05/26/2011  M1.00 INCH       HARRISON           MS   COUNTY OFFICIAL

0253 PM     TSTM WND DMG     VANCLEAVE               30.54N 88.67W
05/26/2011                   JACKSON            MS   LAW ENFORCEMENT

            REPORTS OF POWER OUTAGES AND BLOWN TRANSFORMERS IN
            VANCLEAVE

0254 PM     FUNNEL CLOUD     8 N COVINGTON           30.59N 90.11W
05/26/2011                   ST. TAMMANY        LA   FIRE DEPT/RESCUE

            FUNNEL CLOUD SPOTTED NEAR LEE RD ABOUT 8 MILES NORTH OF
            COVINGTON

0310 PM     TSTM WND DMG     2 NNW MOSS POINT        30.45N 88.54W
05/26/2011                   JACKSON            MS   COUNTY OFFICIAL

            POSSIBLE TORNADO. FENCES BLOWN DOWN...PORTABLE OFFICE
            BUILDING FLIPPED OVER...18 WHEELER FLIPPED...POWER LINES
            DOWN...BARN DESTROYED. TIME ESTIMATED FROM RADAR.

0420 PM     HAIL             1 SW BOGALUSA           30.77N 89.88W
05/26/2011  E1.25 INCH       WASHINGTON         LA   TRAINED SPOTTER

0445 PM     TORNADO          8 W SUN                 30.65N 90.04W
05/26/2011                   ST. TAMMANY        LA   LAW ENFORCEMENT

            A TORNADO PRODUCED UNKNOWN DAMAGE IN THE VICINITY OF
            HIGHWAY 40 AND BIRTRUE ROAD. LAW ENFORCEMENT IS
            INVESTIGATING.

0530 PM     TSTM WND DMG     5 N MANDEVILLE          30.44N 90.08W
05/26/2011                   ST. TAMMANY        LA   NWS EMPLOYEE

            ONE TREE AND NUMEROUS LIMBS KNOCKED DOWN AT HIGHWAY 59
            AND I-12. MARBLE SIZE HAIL ALSO REPORTED.

0530 PM     TSTM WND DMG     MANDEVILLE              30.37N 90.08W
05/26/2011                   ST. TAMMANY        LA   NWS EMPLOYEE

            LARGE TREES WERE BLOWN DOWN ALONG HIGHWAY 1088 NEAR
            CYPRESS STREET.

0535 PM     FUNNEL CLOUD     MANDEVILLE              30.37N 90.08W
05/26/2011                   ST. TAMMANY        LA   NWS EMPLOYEE

            NWS EMPLOYEES REPORT ROTATING WALL CLOUD PRODUCING FUNNEL
            CLOUDS OVER MANDEVILLE.

0545 PM     FUNNEL CLOUD     LACOMBE                 30.31N 89.93W
05/26/2011                   ST. TAMMANY        LA   AMATEUR RADIO

            FUNNEL CLOUD OBSERVED INTHE LACOMBE AREA.

0558 PM     HAIL             LACOMBE                 30.31N 89.93W
05/26/2011  E1.00 INCH       ST. TAMMANY        LA   FIRE DEPT/RESCUE

0600 PM     HAIL             LACOMBE                 30.31N 89.93W
05/26/2011  E1.75 INCH       ST. TAMMANY        LA   BROADCAST MEDIA

0603 PM     HAIL             SLIDELL                 30.28N 89.78W
05/26/2011  M1.00 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            HAIL RANGING IN SIZE FROM MARBLE TO QUARTER SIZE WAS
            OBSERVED AT THE NATIONAL WEATHER SERVICE OFFICE IN
            SLIDELL.

0605 PM     HAIL             SLIDELL                 30.28N 89.78W
05/26/2011  M1.25 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            HALF DOLLAR SIZE HAIL WAS OBSERVED AT THE NATIONAL
            WEATHER SERVICE OFFICE.

0610 PM     HAIL             5 W SLIDELL             30.28N 89.86W
05/26/2011  E1.00 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            OBSERVED BY OFF DUTY NWS EMPLOYEE NEAR THOMPSON ROAD.

0627 PM     HAIL             2 E SLIDELL             30.28N 89.74W
05/26/2011  E0.75 INCH       ST. TAMMANY        LA   PUBLIC

            REPORTED AT I-10 AND GAUSE BOULEVARD.

0630 PM     HAIL             SLIDELL                 30.28N 89.78W
05/26/2011  M0.75 INCH       ST. TAMMANY        LA   NWS EMPLOYEE

            PENNY SIZE HAIL OBSERVED IN OAK HARBOR.

0630 PM     HAIL             SLIDELL                 30.28N 89.78W
05/26/2011  E0.88 INCH       ST. TAMMANY        LA   AMATEUR RADIO

            NICKEL SIZE HAIL REPORTED AROUND THE KINGSPOINT
            SUBDIVISION IN SLIDELL.

0658 PM     HAIL             EAST NEW ORLEANS        30.07N 89.93W
05/26/2011  M1.00 INCH       ORLEANS            LA   PUBLIC

            NICKEL TO QUARTER SIZE HAIL WAS REPORTED IN THE IRISH
            BAYOU AREA NEAR INTERSTATE 10.

&&

11
Local storm report, May 26, 8:01 PM CDT, 41 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
801 PM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          3 W SUN                 30.65N 89.96W
05/26/2011  F3               ST. TAMMANY        LA   NWS STORM SURVEY

            PRELIMINARY RATING OF LOW END EF3. DAMAGE WAS OBSERVED
            NEAR THE INTERSECTION OF JENKINS CEMETERY ROAD AND
            LOUISIANA HIGHWAY 40. TWO HOMES HAD EXTENSIVE DAMAGE WITH
            ENTIRE ROOFS RIPPED OFF AND COLLAPSE OF SOME EXTERIOR
            WALLS. PRELIMINARY PATH WIDTH OF 150 YARDS. PATH LENGTH
            UNDETERMINED AT THIS TIME. PRELIMINARY MAXIMUM WINDS OF
            140 MPH. 4 INJURIES REPORTED. SURVEYS OF THIS EVENT WILL
            CONTINUE TOMORROW.

&&

PGRIGSBY
Local storm report, May 26, 8:30 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
830 PM CDT THU MAY 26 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0810 PM     HAIL             LAROSE                  29.57N 90.37W
05/26/2011  M1.00 INCH       LAFOURCHE          LA   PUBLIC

            HAIL THE SIZE OF QUARTERS WAS REPORTED IN THE LAROSE,
            LAFITTE, AND MARRERO AREAS.

&&

11
Special weather statement, May 26, 8:37 PM CDT, 5 minutes before
LAZ061>064-270200-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
837 PM CDT THU MAY 26 2011

...CLUSTER OF STRONG THUNDERSTORMS MOVING SOUTH AFFECTING ORLEANS
PARISH...JEFFERSON PARISH...PLAQUEMINES PARISH...ST. BERNARD
PARISH...

AT 833 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
CLUSTER OF STRONG THUNDERSTORMS NEAR EAST NEW ORLEANS...OR ABOUT 2
MILES EAST OF LAKEFRONT AIRPORT...MOVING SOUTH AT 20 MPH.

THE CLUSTER OF STRONG THUNDERSTORMS WILL AFFECT AREAS IN AND
AROUND...NEW ORLEANS...CHALMETTE...GRETNA...VIOLET...TIMBERLANE...
TERRYTOWN AND HARVEY

THE PRIMARY THREATS FROM THESE STORMS ARE PEA TO DIME SIZE HAIL AND
WIND GUSTS TO NEAR 45 MPH...WHICH COULD DOWN TREE LIMBS AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THESE STORMS HAVE PASSED.

The office that day

Everything else NWS New Orleans, LA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 26, 7:37 PM CDTSpecial Marine WarningLIX53 min
May 26, 7:45 PM CDTSevere Thunderstorm WarningLIXJefferson, Plaquemines60 min
May 26, 8:22 PM CDTSpecial Marine WarningLIX23 min
May 26, 8:50 PM CDTSpecial Marine WarningLIX40 min

Nearby

Severe Thunderstorm Warnings in Louisiana, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.